30 C
Pattaya
Saturday, November 27, 2021

Thailand reports the first death after injection with a Covid19 vaccine

spot_img

Must read

Thailand reports the first death after injection with a Covid19 vaccine

Dr. Sophon Mekthon of the Ministry of Health has confirmed the death of a 60-year-old patient following his vaccination against Covid-19.

The man suffered from an abdominal aneurysm and died from rupture of the aneurysm days after vaccination, the chair of the government’s subcommittee on the administration of the Covid-19 vaccine said.

An aneurysm is an excessive swelling of the wall of an artery. The doctor does not believe the death was related to the vaccine, as an aneurysm could burst at any time and about 20 percent of patients showed no symptoms prior to the rupture. However, further research is needed.

This is the first death reported in Thailand since the vaccination began on Feb. 28. Sophon added that there have been only two reports of serious adverse reactions following vaccination in Thailand so far.

In one case, the patient developed urticaria after receiving the vaccine. Urticaria, also called hives, is a rash caused by a reaction to food, medicines, or other irritants. “We are examining both cases in detail to determine if the symptoms are related to the vaccine,” said the doctor. Minor side effects include fever, muscle pain, and redness at the injection sites, which usually disappear within a day or two.

- Advertisement -
- Advertisement -spot_img

Latest article

- Advertisement -spot_img